Connect with others who understand.

sign up log in
About MyOsteoTeam

Has Anyone Experienced Vertebral Fractures And Scoliosis?

Has Anyone Experienced Vertebral Fractures And Scoliosis?

I refused bone meds out of fear of side effects and have suffered four vertebral fractures and scoliosis. I am miserable and now my oncologist says they probably can’t be fixed by Kyphoplasty because I have discs involved. But I need an MRI and to see a neurosurgeon. I’ve been in a recliner for seven months and I feel my life is over. Can anyone relate or help me?

A MyOsteoTeam Member said:

Ladies, it becomes more and more obvious that we must look after ourselves.
We must research on the internet, compare our treatments and ASK QUESTIONS.

posted over 1 year ago
A MyOsteoTeam Member said:

Kkathy,

I was on Prolia for 5 yrs, the recommended amount of time to do the treatment. I had great results with it and no concurring side effects. However, exactly 1 yr after I completed the Prolia course, w/o warning and despite labs and DEXAs showing good numbers, I suffered 3 lumbar FXs (L-1, L-2, L-3), as well as 2 herniated discs and a schmorl. I don’t know what caused the multiple FXs. When I noticed a lot of discomfort, it was after I had spent an afternoon gardening, bending over, kneeling and lifting small bags of soil.

Despite my prior research and reading of scientific and medical journals, at the time, Prolia seemed a good choice for me. But I do believe the FXs occurred due to the “rebound effect” that’s possible when Prolia is discharged.

I was angry at first, as I thought I had made a good, intelligent choice to accept Prolia for treatment. But I quickly got over it and have worked even harder incorporating other systems to achieve better bone health and spinal strength that supplement my osteoporotic drug therapy (currently, Tymlos).

If your provider feels Prolia’s good for you, I would suggest he/she monitor you during and after your Prolia course, especially the year after you finish the entire Prolia plan.

Not everyone suffers re-bound FXs, but it helps to know it has been documented.

posted about 1 year ago
A MyOsteoTeam Member said:

The side effects of these medications can be more dangerous in some cases. For example many meds you have to take a break from after a certain amount of time and your risk of fracture is higher than before taking meds. Allso my doc stated that some meds make your bones stronger like porcelean but easier to break severely. Many of us feel like it is a catch 22. We are all just trying to do our best here to navigate this disease and for me ia will try supplements, research, exercise, and osteogenic loading for one year before I try the meds. Drs need to counsel women waaaaaay before menopause on bone health. I was diagnosed 5 years ago with osteopenia and was not given any type of treatment options at all or advice on how to slow it down. They did not even look for a cause. 5 years later i learn after surgery I have SEVERE osteoporosis. One Dr wanted to put me on meds immediately with no other treatment plan or investigation to the cause. I have a new Dr now and finally my vitamin D is in a normal range and so is my thyroid and I have treatment options and hope. We all have our own road and are trying to learn from each other what works.

posted over 1 year ago
A MyOsteoTeam Member said:

Kyphoplasty is a procedure only, not an operation. You are sedated but awake. A local anaesthetic is given to that area of back. Under live X-ray a special ‘cement’ is injected into the fracture, often on both sides of the affected vertebra.
If done at the right time it is effective at supporting the vertebra. It is done in an X-ray department. You then go to Recovery for monitoring, then back to your room. You have to remain lying still for a couple of hours.
Then you go home. Unfortunately, my vertebra had collapsed too much and it has not helped me - but it does help many people.

posted over 1 year ago
A MyOsteoTeam Member said:

I have had 4 therapy's. Helped very little. Keep moving if you can at all. Setting is bad, try to move around, a little each hour, even just a little. Take some sort of pain med. It's hard I know. Prayers for u.

posted over 1 year ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in